Addiction: Substance Abuse Community
lost my smile and voice
About This Community:

This community is a place to share information and support with others who are trying to stop using drugs, prescription drugs, alcohol, tobacco or other addictive substances. Discuss with others, the symptoms of addiction, addiction recovery, ways to quit like tapering and cold turkey, and withdrawal symptoms. If you are interested in general "chat", please visit our Addiction Social Community.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

lost my smile and voice

I have been off opiats for 3 months now. Now.....I never seem to talk...laugh.......could this be depression still???  Anyone felt this way?
Related Discussions
6 Comments Post a Comment
Blank
1845824_tn?1333378027
3 months is along time.. Yes I think you should speak with Dr. about anti-depressants.. Just my opinion... take care and God Bless
Blank
Avatar_f_tn
Hey bunco - you gotta remember you've changed your body chemistry with these pills.  Bama made a really good post the other day that explains so well why we feel depression and sadness - for me at least it helps to intellectually understand why I'm feeling a particular way and once I know the cause behind it, makes it a little easier to deal with.

Now you may be someone who needs antidepressant - did you have these issues before?  Stopping pills is one aspect of getting sober - we also have to work on our coping skills, and resolving issues that may have been around for quite some time.  Past hurts, traumas, feelings are all waiting to claim you and make you relapse if you don't address them head on via counseling etc.

Here is Bama's explanation from the other day as I think it will help you to hear this:

You have to remember how opiates work, and why you feel depressed etc. when you quit taking them and after you are over the withdrawals.

Opiates bound to the opioid receptors in your brain and body. They release their artificial endorphins to them, and block the bodies natural endorphins. After a while the neurons that produce the body's natural endorphins disappear. There is no need for them so they just don't rejuvenate like they would normally.

When you stop taking the opiates,  they leave your opioid receptors bare, and they are calling out for your body's natural endorphins, but there isn't any there at first. You body has to repopulate the neurons that make them, and this takes time.

Endorphins like dopamine  control your moods, anxiety, sadness, anger, happiness, pain etc.

You will slowly get your "old self" back as these neurons repopulate and begin increasing their endorphins production. After being off the opiates for a month, they should be about 45-50% of normal, and be back to normal within a year.

So hang in there, you will feel better and better as the months roll by.

Try keep busy and keep your mind focused on positive things instead of dwelling on the depression, anxiety, etc. that are only temporary and will disappear as your endorphins return to normal.

I hope this helps you - KEEP fighing bunco, your true self with return.  If it helps these feelings can still hit us any time when we are in these early days and we ARE still in the early days - last week at 72 days I had an overwhelming urge hit me for a pill and it lasted several days.  A good reminder that we need as many tools in our box as we can get to continue fighting on.

Hang in there - we care!
Blank
2065212_tn?1334588506
Agreed!!  I know I relapsed because I didn't think about "after care".  I'm  getting anti-depressants this week, a base I didn't cover before my other 2 relapses.  I will give you a tip that helped me......I take a good protein drink FULL of all sorts of amino acids and also a really good Vitamin B complex capsule.  When I take those I have energy and I feel mentally positive.  I know we're all different and what works for some might not work for others....this did do wonders for me!  Keep it up!  We're all here cheering you on!
Blank
Avatar_f_tn
Bunco, you are definitely not alone. I am a candidate for Best Actress. I am a lot better than I was, but I still don't feel quite right either. Counseling and NA help, don't get me wrong. I do know what you mean though. Just keep hanging in there. I may need to look into antidepressants too. I will give it a little longer to see how it goes.

Hugs,

Minn
Blank
Avatar_f_tn
Minn you always make me laugh!  You have such a way with putting something just right!  :)
Blank
Avatar_f_tn
Thanks Iwill, that made me smile :)
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Addiction: Substance Abuse Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Addiction Answerers
6942344_tn?1410169826
Blank
Amandag78
Perth, Australia
Avatar_f_tn
Blank
motye51
Avatar_m_tn
Blank
gnarly_1
phoenix, AZ
495284_tn?1333897642
Blank
dominosarah
City of Dominatrix, MN
2083449_tn?1381358308
Blank
Sonrissa
NV
4810126_tn?1409496012
Blank
EvolverU
Boston, MA